# SDR 96ZZZX6162

- Difficulty date: November 15, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7916G
- Make and model: Cessna 172L
- Aircraft serial: 17259616
- System (JASC): 2720 · Rudder Control System
- Part: Spring
- Part number: 031019612
- Condition: Broken
- Location: Rudder Control
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OPERATOR COMPLAINED OF HEAVY RUDDER AND OUT OF TRIM.  UPON INSPECTION, FOUND RT RUDDER CENTERING SPRING BROKEN AT AFT ATTACHMENT.  AIRCRAFT 4.6 HOURS SINCE 'OWNER ASSISTED ANNUAL INSPECTION' WAS COMPLETED.  AREA IS AWKWARD TO INSPECT UNLESS AREA PANELS ARE REMOVED INCLUDING CENTER PANEL FORWARD OF CENTER PEDESTAL.  SPRING EXHIBITS WEAR IN AREA WHERE IT BROKE.  AREA SHOULD BE INSPECTED AT 100 HR AND ANNUAL INSPECTIONS.  THIS WAS THE SECOND 'SAFETY OF FLIGHT' CONDITION FOUND THIS DATE.
